EconPapers    
Economics at your fingertips  
 

A generalized multinomial method for option pricing in several dimensions

Thomas Gustafsson and Houari Merabet

Journal of Computational Finance

Abstract: ABSTRACT This paper outlines a method for calculating option prices using the Green function and Gaussian quadrature. Multidimensional formulas for analytical transition probabilities are presented. We derive an algorithm that intuitively can be described as a generalized multinomial algorithm, or as an approximating Markov chain. For speed, we change variables in a special way and sample points using Gaussian quadrature. The efficiency of the method is assessed by comparing the numerical results to that of other methods, such as finite differences and binomial lattices. We address the American put problem, basket options, and the effects of stochastic volatility.

References: Add references at CitEc
Citations:

Downloads: (external link)
https://www.risk.net/journal-of-computational-fina ... n-several-dimensions (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:rsk:journ0:2160525

Access Statistics for this article

More articles in Journal of Computational Finance from Journal of Computational Finance
Bibliographic data for series maintained by Thomas Paine ().

 
Page updated 2025-03-22
Handle: RePEc:rsk:journ0:2160525